I am 21 years of age, and yesterday i went to my doctor and she gave me 3 immunization shots which included PPV, influenza, and tetanus. I was feeling fine until night time came and thats when it started to really hurt. My right arm feels like i have a big heavy block inside that is not letting me move it and the pain is horrible. It has affected my entire arm all the way down to my wrist.Last night i had the chills all night ( it wasnt fever cause i checked and it was fine) but it sure felt like it. I was just wondering if you guys have ever been trough this and if this is a normal reaction to happen. Thanks for reading and god bless.
I don't know about the chills but when I was in grade 8 or 9 I got a shot for menegitis (sp?). They gave one to the entire school, anyways my arm felt like someone had ripped it open and poured cement in it. It was so heavy and I could barely move it. Stupid thing for them to do at school, just glad that they did in my left arm, so that I could still write, although that would have been the perfect excuse to NOT do any work..lol.
Put a call in to your dr and see if this is normal for the shots he gave you. He may want you to go in and get checked out just to make sure but I think that it is a pretty normal reaction.
I just got two shots last week and my arms were in pain for a few days. The doc said that was normal and it would happen. He suggested cold compresses and some pain killers. But ya it hurt most at night. I think it's cause our bodies are relaxing and we feel things more. But the doc did tell me if it lasted longer than 3 days to go back.
After my kids receive their immunizations, the doc always tells me to give them motrin/advil to reduce the amount of inflammation. This would probably help you, as well. I think it is normal, but call the doc just in case.
Ever heard a Doc say,"If you can't remember you last Tetnus shot, you need one." ?? That's because they are pretty painful and therefore memorable. They also last like 5-7 years. So yeah, I totally agree with daddiesgirl that the Tetnus is what is causing you all this grief.
BUT.. If they gave you more than one shot in the arm that is bothering you and you notice a painful lump, with swelling and maybe even heat at the site then you need to get it checked out. My little girl had this happen and it was from cross contamination of the injections. She had to go through blood work and very painful antibiotic injections because of it.
Usually when you are getting a Tetnus shot, they will ask if you are Right handed or Left handed and give it to you in the arm that is less dominate due to the fact that it will be useless for several days.
Take the pain meds(Tylenol, Motrin...) and call Doc with any concerns.
Hope you are feeling better soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.